Pages

Sabtu, 01 Juni 2013

How to Lose Weight While on Antidepressants

Weight gain is an unfortunate side effect of most anti-depressant medications used to treat anxiety and depression. There are two causes for weight gain on antidepressants: (1) depression often causes patients to lose their appetites and weight, and antidepressants help reverse this, (2) anti depressants can trigger sweet tooth, cause fat to be stored differently, and may increase lethargy.

To combat this side effect of taking antidepressant medication, follow these steps to prevent excessive weight gain, or boost your ongoing efforts to lose weight.

Instructions

    1

    Be open with your doctor about your concerns of weight gain. If you don't tell your doctor that you want to keep the pounds off while taking anti-depressants, your doctor may give you a high dosage that makes weight loss difficult. However, if you communicate openly, your doctor will know to start you on a lower dosage.

    2

    Don't change your dosage without consulting your doctor first. Changing the level of your medication can cause serious withdrawal effects, including suicidal urges.

    3

    Make an effort to keep cakes, cookies, and candy out of your house and desk at the office. Animal studies and other findings show that antidepressants can cause cravings for sweets. Instead, keep nuts and fruits on hand when you get an itch for sugar.

    In addition, start making healthy meal plans for yourself. Be sure to include lots of fiber. Some anti-depressants cause sluggish colon, which can make you feel and look fatter, but fiber will help you eliminate waste.

    4

    Antidepressants and anxiety medications can cause feelings of sluggishness. Be aware that you will have to make an extra effort to work more movement into your daily routine.

    Luckily, the antidepressants will improve your general mood so that you can feel upbeat and motivated about creating an exercise regimen.

    5

    Set realistic weight goals for yourself. Since anti-depressants have a real impact on your metabolism, you should realize that you will lose weight much more slowly than if you were off medication.

0 komentar:

Poskan Komentar